Thunderstorm Wind, Lewis
- When
- May 26, 2:15 PM EST
- Where
- Lewis County, 0.85 mi NW of Lowville
- Measured
- 50 kt (58 mph) measured gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 43.790, -75.490
A slow moving cold front generated showers and thunderstorms across the region. One of these storms downed trees and wires in Sherman and Mayville in Chautauqua County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
A slow moving cold front generated showers and thunderstorms across the region. One of these storms downed trees and wires in Sherman and Mayville in Chautauqua County. Other storms strengthened over the north country downing trees and power lines in Lowville, New Bremen and Watson. In Cayuga County, thunderstorm winds downed trees and power lines and tore the roof off a home on Jordan Road near Cross Lake.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at May 26, 1:59 PM EST, 16 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 259 PM EDT THU MAY 26 2011 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL BE DRAPED ACROSS THE REGION TONIGHT THROUGH THE END OF THE WEEK WITH OCCASIONAL SHOWERS AND A FEW THUNDERSTORMS. SOME OF THE STORMS MAY BE SEVERE THROUGH THIS EVENING. A CHANCE OF SHOWERS WILL LINGER THROUGH THE HOLIDAY WEEKEND ALTHOUGH MUCH OF THE TIME WILL BE RAIN FREE. A SIGNIFICANT WARMING TREND WILL ALSO ARRIVE WITH MID SUMMER TEMPERATURES BY SUNDAY AND INTO THE FIRST HALF OF NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... WARM SECTOR IS WELL ESTABLISHED ACROSS THE BULK OF THE CWA THIS AFTERNOON...WITH THE ONLY AREAS REMAINING ON THE COOL SIDE OF THE BOUNDARY BEING ALONG THE LAKE ONTARIO SHORE WEST OF ROCHESTER...AND ALSO THE SAINT LAWRENCE VALLEY. HERE...LOW LEVEL NORTHEAST FLOW IS KEEPING THESE AREAS COOLER AND MORE STABLE. MAIN CONCERN THROUGH THIS EVENING IS SEVERE POTENTIAL. WARM SECTOR SUNSHINE HAS ALLOWED SURFACE TEMPS TO CLIMB INTO THE MID 80S IN CENTRAL NY WITH MID 60S DEWPOINTS. THIS IS CONTRIBUTING TO MODERATE TO STRONG INSTABILITY WITH SBCAPE OF 3000J/KG. SHEAR ENVIRONMENT IS ALSO QUITE FAVORABLE IN CENTRAL AND NORTHERN NY WITH DEEP LAYER 0-6KM SHEAR OF 50 KNOTS. COMPOSITE PARAMETERS SUCH AS THE SUPERCELL COMPOSITE...CRAVEN/BROOKS SIGNIFICANT...AND 0-3KM EHI ARE ALL NOW QUITE IMPRESSIVE IN CENTRAL NY...POINTING TOWARDS POTENTIAL RAPID UPSCALE GROWTH WITH SUPERCELL STRUCTURES POSSIBLE. THE PRIMARY RISK IS DAMAGING WINDS AND LARGE HAIL...ALTHOUGH AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT GIVEN THE FAVORABLE SHEAR ENVIRONMENT. GIVEN THE DEGREE OF INSTABILITY AND POTENTIAL FOR ROTATING STORMS...SOME HAIL COULD BE QUITE LARGE WITH GOLF BALL OR LARGER HAIL NOT OUT OF THE QUESTION. FARTHER WEST...THE AIRMASS IS NOT AS UNSTABLE ACROSS WESTERN NY WITH TEMPS IN THE MID TO UPPER 70S AWAY FROM THE LAKES AND DEWPOINTS IN THE UPPER 50S. THIS AREA APPEARS TO BE DOMINATED BY OUTFLOW AIR FROM EARLIER UPSTREAM CONVECTION AT THIS POINT. THAT SAID...THERE IS STILL SOME TIME TO DESTABILIZE THROUGH THE REST OF THE AFTERNOON... AND SOME LIMITED FORCING FOR ASCENT ALONG A 70 KNOT MID LEVEL JET AND A FEW WEAK SHORTWAVES MAY BE ENOUGH TO FIRE CONVECTION BY LATE AFTERNOON OR EARLY EVENING. EXPECT CONVECTION TO INITIALLY FOCUS ON A LAKE BREEZE BOUNDARY WHICH IS EVIDENT IN SURFACE AND SATELLITE DATA FROM CHAUTAUQUA COUNTY NORTHEAST TO LIVINGSTON COUNTY. THE MAIN SEVERE RISK IN THIS AREA WOULD BE DAMAGING WINDS AND MARGINALLY SEVERE HAIL...WITH THE TORNADO RISK MUCH LOWER THAN POINTS FARTHER EAST. THROUGH THE EVENING...EXPECT GENERAL NON-SEVERE SHOWERS AND THUNDERSTORMS TO EXPAND ACROSS WESTERN NY...WITH OCCASIONAL SHOWERS AND THUNDERSTORMS LASTING THROUGH MUCH OF THE NIGHT. AT THE SAME TIME...THE FRONTAL BOUNDARY WILL SLOWLY SAG SOUTH ACROSS THE REGION WITH ROUGHLY THE NORTHERN HALF OF THE AREA FROM ABOUT KJHW-KFZY EVOLVING TO NORTHEAST FLOW AND COOLER TEMPS OVERNIGHT. EXPECT THE STEADIER SHOWERS TO FOCUS ALONG AND NORTH OF THIS BOUNDARY AFTER MIDNIGHT...WITH THE SOUTHEAST CWA IN THE FINGER LAKES DIMINISHING TO SCATTERED SHOWERS IN THE REMAINING WARM SECTOR. ON FRIDAY THE SLOW MOVING FRONT WILL CONTINUE TO OOZE EAST ACROSS THE CWA VERY SLOWLY. A WEAK WAVE OF LOW PRESSURE WILL RUN UP ALONG THE FRONT...AND THE MAIN MID LEVEL TROUGH WILL ALSO OPEN UP AND CROSS THE LOWER LAKES PROVIDING LARGE SCALE FORCING FOR ASCENT. THIS WILL KEEP OCCASIONAL SHOWERS AND A COUPLE THUNDERSTORMS GOING... ALTHOUGH EXACT TIMING IS VERY UNCERTAIN. THERE WILL BE A DICHOTOMY OF TEMPERATURES ACROSS THE CWA...WITH LOW LEVEL NORTHEAST FLOW KEEPING THE NIAGARA FRONTIER...ROCHESTER...AND THE NORTH COUNTRY MUCH COOLER WITH HIGHS ONLY IN THE MID 60S...WITH 50S ALONG THE LAKE ONTARIO SHORE. SOUTH OF THE FRONTAL BOUNDARY...HIGHS WILL REACH THE 70S ACROSS THE SOUTHERN TIER AND FINGER LAKES. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... THIS PERIOD WILL BE CHARACTERIZED BY A FAIRLY DRAMATIC DAY TO DAY WARMING TREND AS THE LAST IN A SERIES OF SHORTWAVES WILL GIVE WAY TO SIGNIFICANT RIDGING OVER THE EASTERN HALF OF THE COUNTRY. TEMPERATURES WILL MOST CERTAINLY AVERAGE ABOVE NORMAL DURING THIS TIME FRAME WITH WIDESPREAD RAINFALL TAPERING OFF TO HIT OR MISS SHOWERS. A NEARLY STALLED FRONTAL BOUNDARY WILL REMAIN JUST TO OUR SOUTH FRIDAY NIGHT...WITH ONE LAST WAVE EXPECTED TO RIDE UP ALONG THE FRONT ACROSS OUR AREA. WHILE THE DYNAMICS WILL BE WEAKER THAN THE PREVIOUS DAYS...THE NEGATIVELY TILTED SUPPORTING SHORTWAVE SHOULD BE ABLE TO SUPPLY ENOUGH LIFT TO THE STILL MOISTURE RICH AIRMASS TO PRODUCE SOME SHOWERS AND POSSIBLE THUNDERSTORMS. THIS WILL ESPECIALLY BE THE CASE DURING THE FIRST HALF OF THE NIGHT...SOUTH AND EAST OF BUF AND ROC. RIDGING WILL START TO BUILD ACROSS THE SOUTHEASTERN STATES ON SATURDAY WHILE A NEGATIVELY TILTED SHORTWAVE WILL LIFT AWAY FORM THE GREAT LAKES. WHILE THERE MAY STILL BE SOME LEFTOVER SHOWERS...THIS SHOULD BE FAR FROM A WASHOUT. HIGH TEMPS FOR THE FIRST DAY OF THE LONG HOLIDAY WEEKEND SHOULD BE IN THE MID TO UPPER 70S...WITH SOME 80 DEGREE READINGS IN THE NORMALLY WARMER GENESEE VALLEY. SUNDAY WILL THEN PROVE TO BE A NOTICEABLY WARMER DAY AS A H5 RIDGE WILL BUILD NORTH ACROSS THE OHIO VALLEY. WHILE A COUPLE OF WEAK IMPULSES CIRCULATING OVER THE RIDGE COULD PRODUCE A SHOWER OR THUNDERSTORM ON SUNDAY...THE BULK OF THE DAY SHOULD BE WARM AND RAIN FREE. MAX TEMPS COULD BE NEARLY 10 DEGREES F HIGHER THAN THOSE FROM SATURDAY AS HIGHS SHOULD BE IN THE MID 80S FOR MOST AREAS. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... THERE IS NO DOUBT...NONE...THAT THE MAJORITY OF THIS PERIOD WILL BE VERY WARM. THIS WILL ESPECIALLY BE THE CASE MONDAY AND TUESDAY WHEN AN ANOMALOUSLY STRONG H5 RIDGE CENTERED OVER THE OHIO VALLEY WILL PUMP H85 TEMPS OF 18 TO 20C ACROSS OUR REGION FROM THE MID WEST. IN FACT THE ECMWF...WHICH HAS BEEN ADVERTISING +20C AIR FOR SEVERAL RUNS... DEPICTS A +22C CORE THAT WILL CROSS OUR FORECAST AREA. THIS WILL RESULT IN SFC TEMPS THAT WILL AVERAGE NEARLY 20 DEGREES F ABOVE NORMAL LATE MAY VALUES. IF YOU PREFER SOMEWHAT COOLER WEATHER...THERE IS SOME GOOD NEWS. ALL MEDIUM RANGE GUIDANCE PACKAGES SUGGEST THAT THE SUMMERY RIDGE WILL RETROGRADE BACK ACROSS THE LOWER MISSISSIPPI VALLEY TO THE CENTRAL PLAINS DURING THE MID AND LATTER PORTION OF THE WEEK...SO THAT WILL ALLOW COOLER MORE SEASONABLE CONDITIONS TO RETURN TO OUR REGION. NOW FOR SOME DETAILS... A 594DM H5 RIDGE WILL BECOME CENTERED OVER THE OHIO VALLEY ON MONDAY...WHILE A WEAK...MOISTURE STARVED FRONTAL BOUNDARY WILL BE STALLED OVER OUR FORECAST AREA. THE LACK OF MOISTURE...COMBINED WITH THE INCREASED SUBSIDNCE FROM THE BUILDING HGTS...SHOULD LIMIT THE EFFECT OF THE FRONT TO JUST SOME INCREASED CLOUDS BUT NO PCPN. WILL CONTINUE TO USE JUST SLGT CHC POPS. IN TERMS OF SFC TEMPS...H85 TEMPS IN THE VCNTY OF 18C (50/50 BLEND OF ECMWF AND GEFS) AND AT LEAST PARTIAL SUN WILL EASILY SUPPORT AFTERNOON HIGHS IN THE MID TO UPPER 80S. THE EXCEPTION WILL BE EAST OF LK ONTARIO AND ALONG THE IMMEDIATE LAKE SHORES (INCL DOWNTOWN BUF) WHERE READINGS WILL BE CLOSE TO 80. THE STRONG RIDGE WILL REMAIN IN PLACE ON TUESDAY...ALTHOUGH A POTENT SHORTWAVE CROSSING WESTERN ONTARIO WILL BE IN THE PROCESS OF FLATTENING THE CREST OF THE RIDGE. NEVERTHELESS...SOME OF THE WARMEST AIR WITHIN THE RIDGE (AT LEAST ACCORDING TO THE PREFERRED ECMWF) WILL CIRCULATE ACROSS OUR REGION FROM SOUTHERN ONTARIO. THIS WILL MAKE TUESDAY A FEW DEGREES WARMER THAN MONDAY AS MOSTLY SUNNY SKIES AND H85 TEMPS OF 20/22C WILL PROMOTE SFC HIGHS IN THE UPPER 80S TO LOWER 90S. LOCATIONS IN THE GENESEE VALLEY...LIKE DANSVILLE AND GENESEO...WILL LIKELY EXPERIENCE MID 90S. A TRUE TASTE OF MID SUMMER 'WARMTH'. THE AFOREMENTIONED SHORTWAVE WILL CROSS ONTARIO AND QUEBEC TUESDAY NIGHT AND WEDNESDAY...WHILE ITS ASSOCIATED COLD FRONTAL BOUNDARY DROPPING ACROSS THE GREAT LAKES REGION. BOTH THE GFS AND ECMWF DEPICT THIS FRONTAL PASSAGE TO TAKE PLACE BY WEDNESDAY MORNING... AFTER WHICH TIME COOLER MORE SEASONABLE AIR WILL FILTER ACROSS OUR REGION. H85 TEMPS ARE FORECAST TO TUMBLE TO NEAR 10C BY LATE AFTERNOON. SFC HIGHS WEDNESDAY SHOULD THUS BE AT LEAST 10 DEGREES F COOLER THAN THOSE FROM TUESDAY. ALONG WITH USHERING IN MORE SEASONABLE TEMPERATURES...THE FRONTAL PASSAGE MAY BE ACCOMPANIED BY A FEW SHOWERS OR EVEN A THUNDERSTORM. HAVE INTRODUCED LOW CHC POPS INTO THE LATE TUESDAY NIGHT-WEDNESDAY MORNING TIME FRAME. ON THURSDAY...THE H5 RIDGE WILL BE CENTERED BACK OVER TEXAS WHILE AN EXPANSIVE AREA OF CANADIAN HIGH PRESSURE WILL BE PARKED OVER THE EASTERN GREAT LAKES. FROM THIS VANTAGE POINT...THURSDAY SHOULD PROVE TO BE A BEAUTIFUL DAY ACROSS OUR FORECAST AREA WITH PLENTY OF SUN AND NEAR SEASONABLE TEMPS (HIGHS NOT FAR FROM 70). && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS PREVAIL EARLY THIS AFTERNOON...BUT CONVECTION WILL BEGIN TO FILL IN ACROSS MUCH OF WESTERN AND CENTRAL NY THROUGH THE REST OF THE AFTERNOON. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP SHORTLY WITH LOCAL MVFR/IFR CONDITIONS BRIEFLY. THERE IS STILL CONSIDERABLE TIMING AND PLACEMENT UNCERTAINTY WITH CONVECTION...SO FOR NOW HAVE JUST INCLUDED A VCSH/CB QUALIFIER FOR THE LATE AFTERNOON. IT APPEARS KBUF-KIAG ARE LEAST LIKELY TO SEE STRONG CONVECTION DUE TO A STABILIZING SOUTHWEST FLOW OFF LAKE ERIE. FARTHER SOUTHEAST AND EAST...SOME STORMS MAY CONTAIN WIND GUSTS GREATER THAN 50 KNOTS AND LARGE HAIL. THE STRONG THUNDERSTORM RISK WILL DIMINISH FROM WEST TO EAST BY MID EVENING...BUT EXPECT THIS TO BE REPLACED BY MORE WIDESPREAD SHOWERS AND A FEW EMBEDDED WEAKER THUNDERSTORMS FOR THE OVERNIGHT INTO FRIDAY. CIGS WILL ALSO DETERIORATE AS THE AREA GETS ON THE COOL SIDE OF THE FRONTAL BOUNDARY...WITH LOW LEVEL NORTHEAST FLOW AND MOIST LOW LEVELS SETTING THE STAGE FOR AREAS OF IFR CIGS LATER TONIGHT THROUGH FRIDAY MORNING. OUTLOOK... SATURDAY AND SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS. MONDAY AND TUESDAY...VFR. && .MARINE... A SLOW MOVING COLD FRONT WILL OOZE SLOWLY SOUTH ACROSS THE LOWER LAKES TONIGHT WITH INCREASING NORTHEAST WINDS IN ITS WAKE. THE NORTHEAST WINDS WILL BE STRONGEST ON THE WEST END OF LAKE ONTARIO WHERE WINDS AND WAVES WILL LIKELY APPROACH SMALL CRAFT ADVISORY CRITERIA LATER TONIGHT AND FRIDAY MORNING. NORTHEAST WINDS WILL CONTINUE THROUGH FRIDAY NIGHT...ALTHOUGH SOMEWHAT LIGHTER WITH WINDS AND WAVES GENERALLY BELOW SMALL CRAFT CRITERIA. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK SHORT TERM...RSH LONG TERM...RSH AVIATION...HITCHCOCK MARINE...HITCHCOCK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 503 AM EDT THU MAY 26 2011 NYZ001>008-010>014-019>021-085-270915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 503 AM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. LOCALLY HEAVY RAINFALL IN ANY THUNDERSTORM IS POSSIBLE AS WELL. THIS WOULD INCREASE THE THREAT FOR LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-270915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 503 AM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WATERS TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-270915- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 503 AM EDT THU MAY 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE WATERS TODAY AND TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SFM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 119 PM EDT THU MAY 26 2011 NYZ003-011>014-019-020-085-262030- MONROE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS- SOUTHERN ERIE- INCLUDING THE CITIES OF...ROCHESTER...BATAVIA...WARSAW... GENESEO...CANANDAIGUA...JAMESTOWN...OLEAN...ORCHARD PARK... SPRINGVILLE 119 PM EDT THU MAY 26 2011 AS OF 115 PM A LAKE BREEZE BOUNDARY HAS BECOME ESTABLISHED ACROSS THE AREA FROM WESTFIELD IN CHAUTAUQUA COUNTY, NORTHEAST TO NORTH CENTRAL MONROE COUNTY. AS THE AFTERNOON PROGRESSES AND THE ATMOSPHERE HEATS UP, THUNDERSTORMS ARE EXPECTED TO RAPIDLY DEVELOP WITHIN SEVERAL MILES ON EITHER SIDE OF THIS BOUNDARY. MANY OF THESE STORMS ARE EXPECTED TO CONTAIN TORRENTIAL DOWNPOURS, HAIL, AND STRONG, POSSIBLY DAMAGING, WINDS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF WEATHER INFORMATION AS RAPIDLY DEVELOPING CONDITIONS ARE EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 206 PM EDT THU MAY 26 2011 NYZ006>008-262115- OSWEGO-JEFFERSON-LEWIS- INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE 206 PM EDT THU MAY 26 2011 AT 205 PM THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR THE SHORELINE OF OSWEGO COUNTY. THESE STORMS ARE EXPECTED TO CONTINUE TO GROW STRONGER AND MOVE UP THE LAKE SHORE INTO JEFFERSON COUNTY. OTHER STORMS ARE EXPECTED TO RAPIDLY DEVELOP ACROSS THE REGION DURING THE AFTERNOON. MANY OF THESE STORMS WILL CONTAIN TORRENTIAL DOWNPOURS, HAIL, AND STRONG, POSSIBLY DAMAGING WINDS. BE ON THE ALERT FOR RAPIDLY CHANGING CONDITIONS.
The Ft Drum radar (KTYX), 16 km away, was scanning. The volume nearest the first event began at 19:13 UTC.
6 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees at Cross Lake Marina.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 316901, 316908, 316910, 316911, 316913, 316914.